MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 18"(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 18"(45CM) 4-0 BLK; SUTURE, NONABSORBABLE, SILK
Catalog Number 683G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During use, the suture was broken.There were no adverse consequences to the patient.No additional information is available.
 
Additional Manufacturer Narrative
Pc-(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Additional h3 evaluation summary: an unopened sample was returned for analysis.During the visual inspection of the representative sample, no defects were found on the package.The sample was opened and the swage and attachment area of the needle were as expected.The suture was dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.The needle/suture combination was tested by knot tensile strength and the results is above the minimum individual strength requirement.Per the condition of the representative sample, no performance - breakage suture was found on the strand and the tested suture met the finished goods requirements.

Brand Name
SILK SUTURE 18"(45CM) 4-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville 08876 0151
MDR Report Key7198587
Report Number2210968-2018-70314
Device Sequence Number19099108
Product Code GAP
UDI-Device Identifier10705031008175
UDI-Public10705031008175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue Number683G
Device Lot NumberKHP525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2018
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1